Alert archive / Arkansas / Wind Advisories in 2006
Wind Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Sep 23, 2006, 11:06 AM CDT for Ashley County, Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 11:06 AM CDT (16:06 UTC)
- Expired
- Sep 23, 2006, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 231606 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1106 AM CDT SAT SEP 23 2006 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM TODAY FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI... ARZ074-075-MSZ018-034-232100- /O.CAN.KJAN.LW.Y.0030.000000T0000Z-060923T2100Z/ /O.NEW.KJAN.WI.Y.0006.060923T1606Z-060923T2100Z/ ASHLEY-CHICOT-BOLIVAR-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... GREENVILLE 1106 AM CDT SAT SEP 23 2006 ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. WINDS HAVE BECOME STRONGER THAN EXPECTED AND AN UPGRADE TO A WIND ADVISORY IS NEEDED. THIS IS ONLY FOR AREAS ALONG AND NORTHWEST OF A LINE FROM CROSSETT...ARKANSAS TO GREENVILLE TO SHELBY...MISSISSIPPI. A TIGHT PRESSURE GRADIENT WILL CONTINUE INTO THE AFTERNOON BETWEEN HIGH PRESSURE TO THE EAST AND THE APPROACHING STORM SYSTEM OVER THE PLAINS. THIS WILL RESULT IN SUSTAINED SOUTHERLY WINDS OF 25 MPH WITH GUSTS OF 35 TO 40 MPH OVER PORTIONS EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI THIS AFTERNOON. THESE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ LAZ007>009-015-016-023-025-MSZ019-025>028-035-036-040>042-047- 232100- /O.CON.KJAN.LW.Y.0030.000000T0000Z-060923T2100Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN- TENSAS-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... NEWELLTON...ST. JOSEPH...WATERPROOF...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...VICKSBURG 1106 AM CDT SAT SEP 23 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL CONTINUE INTO THE AFTERNOON TODAY BETWEEN HIGH PRESSURE TO THE EAST AND THE APPROACHING STORM SYSTEM OVER THE PLAINS. THIS WILL RESULT IN SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS OF AROUND 30 MPH TO PORTIONS OF THE DELTA TODAY. THESE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ CAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 10:28 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 23, 10:28 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SAT SEP 23 2006
.DISCUSSION...FIRST CONCERN IS THE LAKE WND ADV. ALREADY HAD TO
UPDATE AND EXPAND THE ADV TO INCLUDE ANOTHER TIER OF COUTNIES EAST
AND SOUTH AS TVR HAS BEEN ABLE TO GET SUSTAINED WINDS OF 20 MPH WITH
GUSTS ABV 25. AM WATCHING CLOSELY TO SEE IF THERE IS A NEED TO
UPGRADE ANYWHERE TO A WND ADV. GLH HAS GUSTED TO 34 MPH AND AT ONE
POINT SUSTAINED AT 29 MPH. NOT SURE HOW LONG THIS WILL LAST FOR AND
IF IT IS JUST THE INTIAL GUST THAT IS CAUSING THE SUSTAINED WINDS TO
BE SO HIGH. ALSO IT IS THE ONLY SITE SHOWING THIS HIGH SO WILL HOLD
OFF FOR NOW ON UPGRADIONG BUT AM KEEPING A CLOSE EYE. AS FOR THE RET
OF THE FORECAST. WE WERE ALREADY WARMER THAN GUI AND THIS LOOKS TO
WORK OUT WITH HIGHS NEAR 90. AS FOR POPS. I LIKE THE LIKELY POPS
CONTAINED TO THE NW AND CHACNE ESLEWHERE. SHRA SHOULD BEGIN BY MIDDAY
AND EXPAND IN COVERAGE BUT TSRA WILL BE HARD AS THERE WILL BE SOME
MID LEVEL WARMING AND A STRENGTHENING CAP AND WE WONT GET THE UPPER
SUPPORT AND COLD FRONT UNTIL TONIGHT. WILL SEND OUT NEW ZONES FOR THE
LAKE WND ADV EXPANSION.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-
MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-
MSZ040-MSZ041-MSZ042-MSZ047.
LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.
AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-
ARZ075.
&&
CABHazardous weather outlook, Sep 23, 5:15 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 515 AM CDT SAT SEP 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241015- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 515 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI TONIGHT...GENERALLY ALONG AND NORTH OF THE NATCHEZ TRACE. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WINDS OF AROUND 60 MPH...ALTHOUGH LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THERE WILL ALSO BE A RISK OF STRONG THUNDERSTORMS TODAY OVER THE WHOLE OUTLOOK AREA AND THEN SOUTHEAST OF THE NATCHEZ TRACE TONIGHT. THIS WILL BE DUE TO STRONG LOW LEVEL WINDS RESULTING IN WIND GUSTS OF 40 TO 50 MPH WITH SOME THUNDERSTORMS. AN INTENSE STORM SYSTEM WILL MOVE ACROSS THE PLAINS TODAY AND SEND A COLD FRONT INTO OUR AREA TONIGHT. A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATER TODAY AND MOVE INTO OUR AREA TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WERE BRINGING IN WARM MOIST AND UNSTABLE AIR INTO THE ARKLAMISS REGION. STRONG LOW LEVEL WINDS WILL AID IN THE WIND GUSTS FROM ISOLATED SEVERE STORMS WITHIN THE SQUALL LINE AS IT MOVES TO THE NATCHEZ TRACE CORRIDOR BY 6 AM SUNDAY. ...NON PRECIPITATION... UNUSUALLY STRONG WINDS FOR THE MONTH OF SEPTEMBER WILL RESULT IN GUSTY SOUTH WINDS OF 10 TO 20 MPH ACROSS PORTIONS OF THE DELTA UNTIL LATER THIS AFTERNOON. WIND GUSTS COULD REACH 25 TO 30 MPH GENERALLY ALONG AND NORTHWEST OF A LINE FROM BASTROP TO GREENWOOD WHERE A LAKE WIND ADVISORY HAS BEEN POSTED. THESE WINDS WILL RESULT FROM A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A VERY STRONG LOW PRESSURE SYSTEM CROSSING THE CENTRAL PLAINS. BOATERS ON AREA LAKES SHOULD EXERCISE EXTREME CAUTION AND TRAVELERS IN HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS SHOULD BE PREPARED FOR SOME GUSTY CROSS WINDS...ESPECIALLY THIS MORNING. THE WINDS SHOULD DECREASE AND BECOME LESS GUSTY LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. A SQUALL LINE IS EXPECTED TO BE MOVING ACROSS THE OUTLOOK AREA SUNDAY MORNING... POSSIBLY CONTAINING EMBEDDED SEVERE THUNDERSTORMS. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE THUNDERSTORMS SHOULD EXIT OUR SOUTHEAST COUNTIES SUNDAY AFTERNOON. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND SUNDAY. OTHERWISE ACTIVATION IS NOT EXPECT THROUGH FRIDAY SEPTEMBER 29. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:18 AM CDT | Lake Wind Advisory | JAN | Ashley, Chicot | 12 hr |
| Sep 23, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 31 min |
| Sep 23, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 33 min |
| Sep 23, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 44 min |
| Sep 23, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Sep 23, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 22 min |
Nearby
Wind Advisories in Arkansas, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.